Thunderstorm Wind, Baxter
- When
- August 20, 3:25 PM CST
- Where
- Baxter County, 3 mi NE of Gamaliel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.483, -92.200
Large tree knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 20, 2:50 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT SAT AUG 20 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT HOT AND HUMID AUGUST DAY ACROSS THE FORECAST AREA. FRONTAL SYSTEM THAT WAS SUPPOSED TO BRING TEMPERATURES DOWN ON SUNDAY IS PRETTY MUCH JUST A WIND SHIFT LINE INITIALLY. COOLER AND DRIER AIR WILL BE DELAYED ABOUT ANOTHER 24 HOURS FROM WHAT WAS PREVIOUSLY FORECAST. THUS...ANOTHER HOT AND HUMID DAY ACROSS CENTRAL AND SOUTHERN ARKNSAS AGAIN ON SUNDAY. EXTENDED HEAT ADVISORY FOR THE CENTRAL AND SOUTHERN SECTIONS THROUGH 7 PM SUNDAY. SCATTERED THUNDERSTORMS EXPECTED OVER THE NORTHERN SECTIONS TONIGHT WITH SMALLER CHANCES OVER THE CENTRAL SECTIONS. INITIAL FRONT WILL DRIFT SLOWLY SOUTHWARD ON SUNDAY AND SUNDAY EVENING. WILL CONTINUE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEKEND INTO MONDAY...BUT POPS WILL STILL REMAIN FAIRLY SMALL. DRIER AND A LITTLE COOLER AIR WILL FINALLY ARRIVE ON MONDAY AND CONTINUE INTO THE REMAINDER OF THE SHORT TERM. && .LONG TERM...WEDNESDAY THROUGH SATURDAY SURFACE AND UPPER RIDGE WILL BE FIRMLY IN PLACE BY THE BEGINNING OF THE LONG TERM PERIOD. MOISTURE WILL BE SHUNTED OFF TO THE WEST AS THE RIDGE ACTS AS A BLOCK TO ANY FORWARD MOVING SURFACE SYSTEMS. BY SATURDAY...RIDGE WILL START TO BREAK DOWN...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AS FAR AS CHANGES...DECIDED TO GO WITH A DRY FORECAST THROUGH THE END OF THE PERIOD DUE TO LACK OF SUFFICIENT MOISTURE. TEMPERATURES... WHILE SLOWLY WARMING THROUGH SATURDAY...CONTINUE TO TREND TOWARD CLIMATOLOGY WITH LOWS NEAR 70 AND HIGHS IN THE LOWER 90S. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 77 97 73 91 / 20 30 30 30 HARRISON AR 71 91 67 88 / 40 30 30 20 HOT SPRINGS AR 77 98 74 92 / 20 30 30 30 PINE BLUFF AR 77 99 75 92 / 10 30 30 30 MOUNTAIN HOME AR 72 91 66 87 / 40 30 30 20 MONTICELLO AR 77 100 76 93 / 10 20 30 30 SEARCY AR 75 95 70 90 / 20 30 30 30 MOUNT IDA AR 76 98 74 92 / 20 30 30 30 RUSSELLVILLE AR 74 95 71 90 / 20 30 30 20 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ021-ARZ022-ARZ030-ARZ031- ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042- ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055- ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068- ARZ069. && SHORT TERM...22 / LONG TERM....57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 20 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT AUG 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR MOST OF THE SOUTHERN TWO THIRDS OF ARKANSAS...GENERALLY SOUTH OF A LINE FROM CLARKSVILLE TO CLINTON TO BATESVILLE. HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES. LATER TODAY AND TONIGHT...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTH. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THE FRONT... WITH ISOLATED SEVERE WEATHER POSSIBLE. STORMS WILL BE CONFINED TO NORTHERN ARKANSAS THIS AFTERNOON AND EVENING...AND CENTRAL AND SOUTHERN SECTIONS OF THE STATE TONIGHT INTO SUNDAY. SHOULD STORMS BECOME SEVERE...THE MAIN CONCERN WOULD BE STRONG TO DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL LINGER INTO SUNDAY ACROSS THE SOUTHERN HALF OF THE STATE AHEAD OF A COLD FRONT. BY MONDAY...THE FRONT WILL HAVE PUSHED THROUGH THE REGION...WITH DRIER AND SOMEWHAT COOLER AIR TO FOLLOW. HEAT INDEX VALUES WILL BE SIGNIFICANTLY LOWER BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY INTO SUNDAY...SINCE ANY SEVERE STORMS ARE EXPECTED TO BE ISOLATED. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 409 PM CDT SAT AUG 20 2005 ARZ003>005-202215- BAXTER-BOONE-MARION- 409 PM CDT SAT AUG 20 2005 ...THUNDERSTORMS WITH GUSTY WINDS IN NORTHERN ARKANSAS... THUNDERSTORMS WITH GUSTY WINDS WERE MOVING ACROSS EXTREME NORTHERN SECTIONS OF ARKANSAS. AS OF 410 PM....THE STRONGEST STORMS WERE LOCATED 5 MILES WEST OF LAKEWAY AND 5 MILES NORTH OF GAMALIEL. THESE STORMS WERE MOVING TO THE NORTHEAST AT 15 MPH. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH. THERE WILL ALSO BE FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY DOWNPOURS. BOATERS ON BULL SHOALS LAKE AND LAKE NORFORK SHOULD BE PREPARED TO MOVE QUICKLY TO SAFE HARBOR AS THE STORMS APPROACH. 28
The Springfield radar (KSGF), 136 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475977.